Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 154, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 21, 2018, 2:02 AM EDT for Bradley County, Polk County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2018, 2:02 AM EDT (06:02 UTC)
- Expired
- Jul 21, 2018, 2:30 AM EDT
- In force
- 28 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Bradley County, TN, Polk County, TN
The radar
The Northeast Alabama radar (KHTX), 129 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 8:02 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.0 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1353 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 1:40 AM EDT, 22 minutes earlier.
Area forecast discussion, Jul 21, 1:40 AM EDT, 22 minutes before
Area Forecast Discussion National Weather Service Morristown TN 140 AM EDT Sat Jul 21 2018 .AVIATION...Will remain in a rather active weather pattern through much of the TAF period. Ongoing convection will continue to provide bands of showers and thunderstorms moving through the area for the rest of the night. Some of these storms will be capable of strong gusty winds...hail and heavy rains. When storms move through a TAF site...be prepared for MVFR to IFR conditions for low clouds and reduced VIS as well as erratic and variable gusty winds. May see a bit of a break in activity with VFR conditions with mid to high clouds during the mid morning hours. Another round of convection is expected Saturday afternoon. Scattered convection will decrease in coverage and intensity Saturday evening with the best chance north of TYS. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && mjb
Hazardous weather outlook, Jul 20, 3:21 PM EDT, 10 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 321 PM EDT Fri Jul 20 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-211930- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 321 PM EDT Fri Jul 20 2018 /221 PM CDT Fri Jul 20 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms are likely tonight across much of the area, some of which may reach severe levels. The strongest storms are expected to move out of Kentucky into middle and east Tennessee late tonight, moving quickly into southeast Tennessee and southwest North Carolina into early morning Saturday. Some of these thunderstorms will be capable of producing damaging winds, large hail, and brief heavy rainfall. An isolated tornado cannot be ruled out, particularly across southern portions of the Tennessee Valley. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The atmosphere will remain unstable into Saturday and strong to severe thunderstorms will again be possible Saturday afternoon into the evening. The main threats with any stronger storms will be damaging winds, large hail and brief heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight.
In the hours before
Local storm report, Jul 21, 12:53 AM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1253 AM EDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM TSTM WND DMG JONESVILLE 36.69N 83.12W
07/20/2018 LEE VA 911 CALL CENTER
SEVERAL TREES DOWN ACROSS THE COUNTY.
0938 PM TSTM WND DMG PENNINGTON GAP 36.76N 83.03W
07/20/2018 LEE VA 911 CALL CENTER
SEVERAL TREES DOWN ACROSS THE COUNTY.
0940 PM TSTM WND DMG LA FOLLETTE 36.37N 84.13W
07/20/2018 CAMPBELL TN 911 CALL CENTER
SEVERAL TREES DOWN ACROSS THE COUNTY.
0949 PM TSTM WND DMG LA FOLLETTE 36.37N 84.13W
07/20/2018 CAMPBELL TN 911 CALL CENTER
TREE DOWN ON SOUTH HIGHWAY 25.
1023 PM TSTM WND DMG BEAN STATION 36.34N 83.28W
07/20/2018 GRAINGER TN 911 CALL CENTER
SEVERAL TREES DOWN IN GRAINGER COUNTY, TENNESSEE.
1027 PM TSTM WND DMG MAYNARDVILLE 36.25N 83.81W
07/20/2018 UNION TN 911 CALL CENTER
SEVERAL TREES DOWN ACROSS THE MAYNARDVILLE, TENNESEE
AREA.
1038 PM TSTM WND DMG KINGSPORT 36.53N 82.56W
07/20/2018 SULLIVAN TN AMATEUR RADIO
TRAFFIC SIGNALS AND WIRES DOWN IN KINGSPORT DUE TO THE
HIGH WINDS.
1045 PM TSTM WND DMG HALLS 36.08N 83.93W
07/20/2018 KNOX TN 911 CALL CENTER
SEVERAL TREES DOWN. ONE TREE OVER A CAR.
1050 PM TSTM WND GST 4 NE MORRISTOWN 36.26N 83.25W
07/20/2018 M73.00 MPH HAMBLEN TN AMATEUR RADIO
MEASURED REPORT OF 73 MPH AT WHITESBURG, TN.
1112 PM TSTM WND DMG ELIZABETHTON 36.34N 82.23W
07/20/2018 CARTER TN 911 CALL CENTER
SEVERAL TREES DOWN ACROSS CARTER COUNTY, TENNESSEE.
1131 PM TSTM WND DMG COSBY 35.81N 83.25W
07/20/2018 COCKE TN 911 CALL CENTER
SEVERAL TREES DOWN ACROSS THE COSBY AREA DUE TO HIGH
WINDS.
1136 PM TSTM WND DMG 5 SW MOUNTAIN CITY 36.42N 81.87W
07/20/2018 JOHNSON TN 911 CALL CENTER
SEVERAL TREES DOWN AROUND THE COMMUNITY OF BUTLER,
TENNESSEE.
1220 AM TSTM WND DMG SPRING CITY 35.69N 84.86W
07/21/2018 RHEA TN 911 CALL CENTER
NUMEROUS TREES AND POWER LINES DOWN ACROSS THE NORTHERN
HALF OF THE COUNTY. PENNY SIZE HAIL AS WELL.
1239 AM TSTM WND DMG DECATUR 35.53N 84.79W
07/21/2018 MEIGS TN 911 CALL CENTER
TREES DOWN COUNTY-WIDE ACROSS MEIGS COUNTY, TENNESSEE.
&&
DHLocal storm report, Jul 21, 12:59 AM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1259 AM EDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 AM TSTM WND DMG DECATUR 35.53N 84.79W
07/21/2018 MEIGS TN 911 CALL CENTER
SEVERAL TREES DOWN ACROSS THE CITY OF DECATUR, TENNESSEE.
&&
DHLocal storm report, Jul 21, 1:02 AM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
102 AM EDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM TSTM WND DMG PIKEVILLE 35.61N 85.20W
07/21/2018 BLEDSOE TN 911 CALL CENTER
SEVERAL TREES DOWN ACROSS THE PIKEVILLE, TN AREA.
&&
DHLocal storm report, Jul 21, 1:25 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
125 AM EDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND DMG DAYTON 35.49N 85.01W
07/21/2018 RHEA TN 911 CALL CENTER
MULTIPLE TREES DOWN.
&&Local storm report, Jul 21, 1:46 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
146 AM EDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM TSTM WND DMG PIKEVILLE 35.61N 85.20W
07/21/2018 BLEDSOE TN 911 CALL CENTER
SEVERAL TREES DOWN AND A POWER LINE DOWN ACROSS THE ROAD.
&&Local storm report, Jul 21, 1:55 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
155 AM EDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND DMG BENTON 35.18N 84.65W
07/21/2018 POLK TN 911 CALL CENTER
2 TREES DOWN HIGHWAY 64.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 9:02 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Hancock | 58 min |
| Jul 20, 9:12 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Scott | 48 min |
| Jul 20, 9:42 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Hamblen, Hawkins | 63 min |
| Jul 20, 9:56 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Union | 49 min |
| Jul 20, 10:10 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Jefferson, Sullivan, Unicoi, Washington | 65 min |
| Jul 20, 10:17 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox, Sevier | 58 min |
| Jul 20, 10:31 PM EDT | Tornado Warning | MRX | Bledsoe, Rhea | 44 min |
| Jul 20, 10:44 PM EDT | Severe Thunderstorm Warning | MRX | Hamblen | 16 min |
| Jul 20, 10:48 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Unicoi | 57 min |
| Jul 20, 11:10 PM EDT | Tornado Warning | MRX | Bledsoe, Meigs, Rhea | 50 min |
| Jul 20, 11:13 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Sevier | 32 min |
| Jul 20, 11:18 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Rhea | 42 min |
| Jul 20, 11:42 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Meigs, Rhea | 48 min |
| Jul 20, 11:47 PM EDT | Areal Flood Advisory | MRX | Bledsoe, Meigs, Rhea, Roane | 3 hr |
| Jul 21, 12:02 AM EDT | Special Weather Statement | MRX | Bledsoe | 43 min |
| Jul 21, 12:11 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Rhea, Sequatchie | 49 min |
| Jul 21, 12:14 AM EDT | Special Weather Statement | MRX | Scott | 46 min |
| Jul 21, 12:24 AM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Meigs, Polk | 51 min |
| Jul 21, 12:55 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Meigs, Rhea | 50 min |
| Jul 21, 12:58 AM EDT | Areal Flood Advisory | MRX | McMinn, Meigs, Rhea | 3 hr |
| Jul 21, 12:58 AM EDT | Severe Thunderstorm Warning | MRX | Polk | 62 min |
| Jul 21, 1:16 AM EDT | Areal Flood Advisory | MRX | Bledsoe, Rhea | 3 hr |
| Jul 21, 1:21 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Rhea | 39 min |
| Jul 21, 1:27 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Scott | 48 min |
| Jul 21, 1:28 AM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn | 47 min |
| Jul 21, 2:11 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Roane, Scott | 52 min |
| Jul 21, 2:16 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Grainger, Knox, Union | 59 min |
| Jul 21, 2:39 AM EDT | Areal Flood Advisory | MRX | Bradley, McMinn, Polk | 3 hr |
| Jul 21, 2:54 AM EDT | Special Weather Statement | MRX | Blount, Loudon, Roane | 66 min |
| Jul 21, 3:06 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Rhea | 39 min |
| Jul 21, 3:10 AM EDT | Special Weather Statement | MRX | Cocke, Grainger, Hamblen, Jefferson | 50 min |
| Jul 21, 3:30 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Meigs, Rhea | 45 min |
| Jul 21, 3:36 AM EDT | Areal Flood Warning | MRX | Bledsoe, Bradley, Hamilton, McMinn, Meigs, Rhea | 3 hr |
| Jul 21, 3:41 AM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion, Sequatchie | 48 min |
| Jul 21, 3:53 AM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 41 min |
| Jul 21, 4:05 AM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Polk | 40 min |
| Jul 21, 4:33 AM EDT | Areal Flood Advisory | MRX | Bradley, Hamilton, Marion, Polk | 117 min |
| Jul 21, 6:39 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe | 36 min |
| Jul 21, 7:05 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Meigs, Rhea | 25 min |
| Jul 21, 7:24 AM EDT | Special Weather Statement | MRX | Bradley, Polk | 36 min |
| Jul 21, 4:06 PM EDT | Special Weather Statement | MRX | Knox | 39 min |
| Jul 21, 4:17 PM EDT | Special Weather Statement | MRX | Monroe | 43 min |
| Jul 21, 4:45 PM EDT | Special Weather Statement | MRX | Hancock, Hawkins | 60 min |
| Jul 21, 4:47 PM EDT | Special Weather Statement | MRX | Sevier | 58 min |
| Jul 21, 5:12 PM EDT | Special Weather Statement | MRX | Bradley | 63 min |
| Jul 21, 5:19 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs | 56 min |
| Jul 21, 5:33 PM EDT | Special Weather Statement | MRX | Monroe | 42 min |
| Jul 21, 5:44 PM EDT | Special Weather Statement | MRX | Grainger | 46 min |
| Jul 21, 5:49 PM EDT | Special Weather Statement | MRX | Bradley | 26 min |
| Jul 21, 5:53 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 37 min |
| Jul 21, 6:07 PM EDT | Special Weather Statement | MRX | Polk | 53 min |
| Jul 21, 6:24 PM EDT | Special Weather Statement | MRX | Monroe | 51 min |
| Jul 21, 6:26 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 49 min |
| Jul 21, 7:00 PM EDT | Special Weather Statement | MRX | Blount | 30 min |
| Jul 21, 7:15 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Sevier | 34 min |
| Jul 20, 8:14 PM EDT | Special Weather Statement | MRX | Scott, Wise, City of Norton | 46 min |
| Jul 20, 9:23 PM EDT | Severe Thunderstorm Warning | MRX | Lee | 37 min |
| Jul 20, 11:50 PM EDT | Areal Flood Advisory | MRX | Wise, City of Norton | 3 hr |
| Jul 21, 4:15 PM EDT | Special Weather Statement | MRX | Russell | 45 min |
| Jul 21, 4:59 PM EDT | Special Weather Statement | MRX | Scott | 61 min |
| Jul 21, 5:43 PM EDT | Special Weather Statement | MRX | Russell | 47 min |
| Jul 21, 6:34 PM EDT | Special Weather Statement | MRX | Smyth | 41 min |
| Jul 21, 6:10 PM EDT | Special Weather Statement | MRX | Cherokee | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.